Alert archive / California / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS San Diego, CA

March 11, 2006San Diego County, California

NWS San Diego, CA issued this flash flood warning at Mar 11, 2006, 12:38 PM PST for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 12:38 PM PST (20:38 UTC)
Expired
Mar 11, 2006, 2:45 PM PST
In force
2 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Diego County, CA

The radar

The San Diego radar (KNKX), 4 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 112039
FFWSGX
CAC073-112245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1238 PM PST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
  THIS INCLUDES THE CITIES OF...SPRING VALLEY...SANTEE...SAN DIEGO...
  POWAY...NATIONAL CITY...LEMON GROVE...LAKESIDE...LA MESA...IMPERIAL
  BEACH...ESCONDIDO...EL CAJON...CORONADO...CHULA VISTA

* UNTIL 245 PM PST

* AT 1228 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
  MILES SOUTHEAST OF POWAY TO ALPINE TO IMPERIAL BEACH...OR ALONG A
  LINE EXTENDING FROM 6 MILES SOUTHEAST OF POWAY TO LAKESIDE TO
  IMPERIAL BEACH...MOVING EAST AT 25 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  ALPINE AND 7 MILES SOUTH OF SAN DIEGO COUNTRY ESTATES BY 1245 PM
  PST

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO THREE FOURTHS OF AN INCH 
ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3298 11729 3252 11713 3278 11665 3309 11671
      3328 11693

$$

BALFOUR
2 follow-up statements
000 
WGUS76 KSGX 112120
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PST SAT MAR 11 2006

CAC073-112245-
SAN DIEGO CA-
112 PM PST SAT MAR 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PST FOR
WESTERN SAN DIEGO COUNTY...

AT 106 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE  
RAINFALL IN SAN DIEGO COUNTY. THE SHOWERS AND STORMS WERE LOCATED TO 
THE SOUTH OF AN OCEANSIDE TO SANTA YSABEL LINE. 

ALTHOUGH RAINFALL WAS DECREASING...THE THREAT OF FLOODING IN AREAS 
THAT HAVE ALREADY EXPERIENCED HEAVY RAINFALL WILL CONTINUE THROUGH 
245 PM ...ESPECIALLY IN AND BELOW BURN AREAS.  
 
LAT...LON 3298 11729 3252 11713 3278 11665 3309 11671
      3328 11693

$$

PURPURA
000 
WGUS76 KSGX 112242
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 PM PST SAT MAR 11 2006

CAC073-112250-
SAN DIEGO CA-
240 PM PST SAT MAR 11 2006

...THE FLASH FLOOD WARNING FOR WESTERN SAN DIEGO COUNTY IS
CANCELLED...

THE VERY HEAVY SHOWERS IN SAN DIEGO COUNTY HAVE BEGUN TO WEAKEN... 
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ADDITIONAL 
HEAVY SHOWERS ARE POSSIBLE FOR THE NEXT SEVERAL HOURS...BUT NO FLASH 
FLOODING IS EXPECTED AT THIS TIME. 

LAT...LON 3298 11729 3252 11713 3278 11665 3309 11671
      3328 11693

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 9:30 AM PST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 11, 9:30 AM PST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SAT MAR 11 2006

.SYNOPSIS...A SLOW MOVING WINTER STORM WILL CONTINUE TO AFFECT
SOUTHWEST CALIFORNIA THROUGH SUNDAY. HEAVY SNOW AND STRONG WINDS
WILL OCCUR OVER THE MOUNTAINS...HIGH DESERTS AND FOOTHILLS. SHOWERS
AND THUNDERSTORMS COMBINED WITH BREEZY CONDITIONS AND COOL WEATHER
WILL OCCUR AT LOWER ELEVATIONS. HAIL AND ISOLATED FUNNEL CLOUDS OR
WATERSPOUTS WILL OCCUR AT TIMES. THE HEAVIEST RAIN AND SNOW IS
EXPECTED TODAY. DRY WEATHER WILL RETURN MOST NEXT WEEK EXCEPT FOR A
SMALL CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY MORNING AND
AGAIN TOWARD THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

UPDATED FORECAST. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUED TO MOVE THROUGH TODAY. SNOW REPORTED DOWN TO 1500 FT IN
THE INLAND EMPIRE. THE 12Z NKX SOUNDING WAS NEARLY SATURATED BELOW
ABOUT 7800 FT WITH STRONG WLY WINDS ALOFT. WEAKER ONSHORE GRADIENTS
WITH ABOUT 6 MB SAN-TPH.

ONE JET MAX JUST TO OUR S WILL DEPART TODAY BUT ANOTHER OFF THE
COAST WILL WEAKEN AND MOVE TROUGH TO THE S THIS AFTERNOON AND
TONIGHT. THE JET DYNAMICS COMBINED WITH THE COLD...MOIST...UNSTABLE
AIR MASS WILL CONTINUE SHOWERS AND ISOLATED THUNDERSTORMS INTO THIS
EVENING. THERE COULD ALSO BE FUNNEL CLOUDS AND WATERSPOUTS. SHOWERS
WILL BE LOCALLY HEAVY BUT WILL GENERALLY TAPER OFF IN COVERAGE AND
INTENSITY TONIGHT. THE TROUGH BEGINS TO LIFT OUT SUN WITH INCREASING
HEIGHTS BUT THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE AND
INSTABILITY FOR ISOLATED SHOWERS OR THUNDERSTORMS. LOCALLY WINDY IN
THE MOUNTAINS AND HIGH DESERTS INTO SUN...BUT WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY STRENGTH. THE SHOWERY NATURE OF THE PRECIP
WILL MAKE ADDITIONAL TOTALS QUITE VARIABLE BUT COULD LOCALLY GET
ABOUT ANOTHER INCH OF RAIN W OF THE MOUNTAINS AND FOOT OF SNOW AT
THE HIGHER ELEVATIONS. THE PRECIP WILL PRETTY MUCH BE OVER BY EARLY
MON MORNING. A WEAK SHORT WAVE WILL MOVE THROUGH MON BUT SHOULD NOT
CAUSE ANY SIGNIFICANT PRECIP. WEAK RIDGING EARLY TUE WITH ANOTHER
SHORT WAVE MOVING IN TO OUR N LATE TUE. WARMER MON AND THEN MORE
WARMING TUE...ALTHOUGH STILL A LITTLE BELOW SEASONAL.

LONGER RANGE PROGS INDICATE A SHORT WAVE MOVING PAST TO THE N EARLY
WED WHICH WILL BRING MORE CLOUDS WITH A SLIGHT CHANCE OF SHOWERS
LATE TUE NIGHT AND EARLY WED MORNING. GENERALLY FAIR AND WARMER THU
UNDER WEAK RIDGING. ANOTHER TROUGH WILL BRING MORE CLOUDS AND
COOLING WITH A SMALL CHANCE OF PRECIP TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...
AVIATION CONCERNS RANGE FROM ICING AND STRONG TURBULENCE TO LOW
CEILINGS AND MTN OBSCURATION. FREEZING LEVELS WILL HOVER AROUND 3000
FEET TODAY...LOWERING TO 2000 FT IN THE STRONGEST CELLS WHERE
HAIL...LIGHTNING AND STRONG UPDDFS ARE LIKELY. WATERSPOUTS AND
FUNNEL CLOUDS WILL BE POSSIBLE. ICING WILL ALSO BE A MAJOR CONCERN
BTWN 2000-6000 FEET. 5000 FOOT WINDS WILL GUST TO 30-40 KTS AT
TIMES. CONDITIONS CONTINUING THROUGH TONIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 4 AM SUNDAY FOR SAN BERNARDINO COUNTY
MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS...SEE LAXWSWSGX.

WINTER WEATHER ADVISORY UNTIL 4 AM SUNDAY FOR THE SANTA ANA
MOUNTAINS...SEE LAXWSWSGX.

FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE COASTAL
AREAS...INLAND VALLEYS AND SANTA ANA MOUNTAINS BELOW 3000 FT...SEE
LAXFFASGX.

HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY FOR ORANGE AND 2
PM PST SUNDAY SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS...SEE LAXCWFSGX.

HIGH RIP CURRENT RISK FOR THE COAST...SEE LAXSRFSGX.

&&

PUBLIC...ATKIN
AVIATION...MOEDE
Hazardous weather outlook, Mar 11, 12:15 PM PST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PST SAT MAR 11 2006

CAZ042-043-048-050-055>058-060>062-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1215 AM PST SAT MAR 11 2006 ...UPDATED FOR SEVERE WEATHER THREAT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS
EVENING ACROSS SOUTHERN CALIFORNIA. HAIL...POSSIBLY ACCUMULATING
SEVERAL INCHES DEEP...FUNNEL CLOUDS...AND BRIEF TORNADOES ARE
POSSIBLE. WATERSPOUTS MAY ACCOMPANY THE HEAVIER STORMS OVER THE
COASTAL WATERS.

WINTER STORM CONDITIONS IN THE MOUNTAINS AND HIGH DESERTS. PERIODS
OF HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. SEE
LAXWSWSGX.

LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING AND MUD AND DEBRIS FLOWS
IN AND NEAR RECENTLY BURNED AREAS LATE TONIGHT. SEE LAXFFASGX.

FLOOD ADVISORY FOR COASTAL AREAS AND VALLEYS. SEE LAXFLSSGX.

HIGH SURF ADVISORY. SEE LAXCFWSGX.
HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY. SEE LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. SEE LAXCWFSGX.

DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD WINTER STORM WILL DECREASE AND MOVE OUT OF THE REGION SUNDAY.

HIGH SURF ADVISORY FOR SAN DIEGO COUNTY UNTIL SUNDAY NIGHT. SEE
LAXCFWSGX.

HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY...SEE LAXSRFSGX.
SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS UNTIL SUNDAY
EVENING...SEE LAXCWFSGX.

.SPOTTER INFORMATION STATEMENT...THE SKYWARN WEATHER SPOTTER NETWORK
IS ACTIVATED. PLEASE REPORT ALL SEVERE WEATHER ACCORDING TO
ESTABLISHED PROCEDURES.

MM/PURPURA

In the hours before

Local storm report, Mar 11, 8:29 AM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     SNOW             SAGE                    33.58N 116.93W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            SNOW IS NOW FALLING IN SAGE

0705 AM     SNOW             LAKE ELSINORE           33.67N 117.32W
03/11/2006  U0.0 INCH        RIVERSIDE          CA   AMATEUR RADIO

            SNOW ACCUMULATING ON THE HILLS AROUND I-15 AND TOMS FARM.

0718 AM     SNOW             HEMET                   33.73N 117.00W
03/11/2006  M0.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            LARGE SNOW FLAKES FALLING IN HEMET AT THE 1600 FT
            ELEVATION.

0750 AM     HAIL             EL CAJON                32.80N 116.96W
03/11/2006  M0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            HAIL ACCUMULATION 1/2 INCH DEEP COVERING THE GROUND.

0756 AM     SNOW             PINE VALLEY             32.86N 116.50W
03/11/2006  U0.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

            I-8, S22, AND SR98 ARE SHUTDOWN DUE TO HEAVY SNOW.

0758 AM     FLASH FLOOD      1 W LA MESA             32.77N 117.04W
03/11/2006                   SAN DIEGO          CA   LAW ENFORCEMENT

            REPORTS OF A LOT OF WATER ON I-8.

0805 AM     FLASH FLOOD      LA MESA                 32.77N 117.02W
03/11/2006                   SAN DIEGO          CA   LAW ENFORCEMENT

            OVERFLOW FROM THE FLOOD CONTROL CHANNEL STARTING TO FLOOD
            I-8 AT FLETCHER PARKWAY.

&&

SCV
Local storm report, Mar 11, 9:24 AM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
924 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     SNOW             IDYLLWILD-PINE COVE     33.75N 116.72W
03/11/2006  M14.0 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            14 INCHES OF SNOW ON THE GROUND WITH 3-5 INCHES OF SNOW
            ON THE HIGHWAY.

0900 AM     SNOW             BIG BEAR CITY           34.27N 116.85W
03/11/2006  M24.0 INCH       SAN BERNARDINO     CA   PUBLIC

            MULTIPLE REPORTS OF 24 TO 27 INCHES OF SNOW ON THE
            GROUND.

&&

SCV
Local storm report, Mar 11, 11:24 AM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1124 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             CARLSBAD                33.12N 117.29W
03/11/2006  U0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            1/2 INCH ACCUMULATION OF HAIL IN SOUTH CARLSBAD. HAIL IS
            STILL FALLING.

&&

SCV
Local storm report, Mar 11, 11:33 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1133 AM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             1 SE CARLSBAD           33.11N 117.27W
03/11/2006  U0.25 INCH       SAN DIEGO          CA   AIRPLANE PILOT

            1 INCH ACCUMULATION OF PEA SIZE HAIL IN SOUTHEAST
            CARLSBAD.

&&

SCV
Local storm report, Mar 11, 12:12 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1212 PM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FUNNEL CLOUD     5 N RANCHO BERNARDO     33.09N 117.06W
03/11/2006                   SAN DIEGO          CA   NWS EMPLOYEE

            ROTATING WALL CLOUD WITH POSSIBLE FUNNEL CLOUD SPOTTED
            OVER ESCONDIDO.

1155 AM     TSTM WND GST     ESCONDIDO               33.14N 117.07W
03/11/2006  E45 MPH          SAN DIEGO          CA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO 45 MPH IN HAILSTORM.

1155 AM     HAIL             ESCONDIDO               33.14N 117.07W
03/11/2006  M0.25 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            1.5 INCH ACCUMULATION OF PEA SIZE HAIL IN ESCONDIDO.

&&

SCV
Local storm report, Mar 11, 12:24 PM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1224 PM PST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     WATER SPOUT      2 NW ENCINITAS          33.07N 117.29W
03/11/2006                   SAN DIEGO          CA   TRAINED SPOTTER

            A LARGE WATERSPOUT WAS SIGHTED ABOUT 2 MILES OFFSHORE
            FROM MOONLIGHT BEACH. THE WATERSPOUT LASTED 4 MINUTES AND
            NEVER CAME ASHORE.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:36 PM PSTSevere Thunderstorm WarningSGXSan Diego54 min
Mar 11, 7:55 AM PSTFlash Flood WarningSGXSan Diego65 min
Mar 11, 10:36 AM PSTSevere Thunderstorm WarningSGXSan Diego84 min
Mar 11, 11:49 AM PSTFlash Flood WarningSGXSan Diego56 min
Mar 11, 11:50 AM PSTSevere Thunderstorm WarningSGXSan Diego36 min

Nearby

Flash Flood Warnings in California, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.